Volume 9, Issue 3
Finite Volume Element Methods for Two-Dimensional Three-Temperature Radiation Diffusion Equations

Yanni Gao, Xiukun Zhao & Yonghai Li

Numer. Math. Theor. Meth. Appl., 9 (2016), pp. 470-496.

Published online: 2016-09

Preview Purchase PDF 14 3172
Export citation
  • Abstract

Two-dimensional three-temperature (2-D 3-T) radiation diffusion equations are widely used to approximately describe the evolution of radiation energy within a multi-material system and explain the exchange of energy among electrons, ions and photons. Their highly nonlinear, strong discontinuous and tightly coupled phenomena always make the numerical solution of such equations extremely challenging. In this paper, we construct two finite volume element schemes both satisfying the discrete conservation property. One of them can well preserve the positivity of analytical solutions, while the other one does not satisfy this property. To fix this defect, two as repair techniques are designed. In addition, as the numerical simulation of 2-D 3-T equations is very time consuming, we also devise a mesh adaptation algorithm to reduce the cost. Numerical results show that these new methods are practical and efficient in solving this kind of problems.

  • Keywords

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{NMTMA-9-470, author = {}, title = {Finite Volume Element Methods for Two-Dimensional Three-Temperature Radiation Diffusion Equations}, journal = {Numerical Mathematics: Theory, Methods and Applications}, year = {2016}, volume = {9}, number = {3}, pages = {470--496}, abstract = {

Two-dimensional three-temperature (2-D 3-T) radiation diffusion equations are widely used to approximately describe the evolution of radiation energy within a multi-material system and explain the exchange of energy among electrons, ions and photons. Their highly nonlinear, strong discontinuous and tightly coupled phenomena always make the numerical solution of such equations extremely challenging. In this paper, we construct two finite volume element schemes both satisfying the discrete conservation property. One of them can well preserve the positivity of analytical solutions, while the other one does not satisfy this property. To fix this defect, two as repair techniques are designed. In addition, as the numerical simulation of 2-D 3-T equations is very time consuming, we also devise a mesh adaptation algorithm to reduce the cost. Numerical results show that these new methods are practical and efficient in solving this kind of problems.

}, issn = {2079-7338}, doi = {https://doi.org/10.4208/nmtma.2016.m1523}, url = {http://global-sci.org/intro/article_detail/nmtma/12386.html} }
TY - JOUR T1 - Finite Volume Element Methods for Two-Dimensional Three-Temperature Radiation Diffusion Equations JO - Numerical Mathematics: Theory, Methods and Applications VL - 3 SP - 470 EP - 496 PY - 2016 DA - 2016/09 SN - 9 DO - http://doi.org/10.4208/nmtma.2016.m1523 UR - https://global-sci.org/intro/article_detail/nmtma/12386.html KW - AB -

Two-dimensional three-temperature (2-D 3-T) radiation diffusion equations are widely used to approximately describe the evolution of radiation energy within a multi-material system and explain the exchange of energy among electrons, ions and photons. Their highly nonlinear, strong discontinuous and tightly coupled phenomena always make the numerical solution of such equations extremely challenging. In this paper, we construct two finite volume element schemes both satisfying the discrete conservation property. One of them can well preserve the positivity of analytical solutions, while the other one does not satisfy this property. To fix this defect, two as repair techniques are designed. In addition, as the numerical simulation of 2-D 3-T equations is very time consuming, we also devise a mesh adaptation algorithm to reduce the cost. Numerical results show that these new methods are practical and efficient in solving this kind of problems.

Yanni Gao, Xiukun Zhao & Yonghai Li. (2020). Finite Volume Element Methods for Two-Dimensional Three-Temperature Radiation Diffusion Equations. Numerical Mathematics: Theory, Methods and Applications. 9 (3). 470-496. doi:10.4208/nmtma.2016.m1523
Copy to clipboard
The citation has been copied to your clipboard